Alert archive / California / Wind Advisories in 2007
Wind Advisory 83, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Feb 26, 2007, 7:47 PM PST. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2007, 7:47 PM PST (03:47 UTC)
- Expired
- Feb 27, 2007, 9:00 PM PST
- In force
- 25 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KLOX 270347 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 747 PM PST MON FEB 26 2007 ...WIND ADVISORIES ISSUED FOR THE MOUNTAINS OF LOS ANGELES COUNTY AND THE ANTELOPE VALLEY... .A FAST MOVING COLD FRONT WILL SWEEP ACROSS THE REGION OVERNIGHT. GUSTY SOUTHWEST TO WEST WINDS WILL ACCOMPANY THIS COLD FRONT...WITH THE STRONGEST WINDS FOCUSED ACROSS THE LOS ANGELES COUNTY MOUNTAINS AND ANTELOPE VALLEY. WHILE WINDS MAY BEGIN TO DIMINISH SOME BY LATE TUESDAY AFTERNOON...BREEZY CONDITIONS ARE EXPECTED TO PREVAIL THROUGH WEDNESDAY. CAZ054-271200- /O.NEW.KLOX.WI.Y.0083.070227T0347Z-070227T2300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 747 PM PST MON FEB 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED THROUGH SOUTHWEST FACING PASSES SUCH AS THE SOLEDAD CANYON...AS WELL AS EXPOSED RIDGETOPS. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE INTERSTATE 14 THROUGH SOLEDAD CANYON...AS WELL AS HIGHWAY 2. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ059-271200- /O.NEW.KLOX.WI.Y.0083.070227T0347Z-070227T2300Z/ ANTELOPE VALLEY- 747 PM PST MON FEB 26 2007 ...WIND ADVISORY IN EFFECT UNTIL 3 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST TUESDAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH. THE STRONGEST WINDS WILL BE FOCUSED NEAR THE FOOTHILLS. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE INTERSTATE 14 AND HIGHWAY 138. BEFORE THE RAINFALL...THERE COULD BE AREAS OF BLOWING DUST AND SAND TONIGHT WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GOMBERG
4 follow-up statements
000 WWUS76 KLOX 271304 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 504 AM PST TUE FEB 27 2007 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY... .GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL AFFECT THE ANTELOPE VALLEY INTO THIS AFTERNOON. WHILE WINDS MAY DIMINISH SOME LATE THIS AFTERNOON OR THIS EVENING... WINDS MAY REACH ADVISORY LEVELS AGAIN ON WEDNESDAY. CAZ054-271415- /O.CAN.KLOX.WI.Y.0083.000000T0000Z-070227T2300Z/ LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- 504 AM PST TUE FEB 27 2007 ...WIND ADVISORY IS CANCELLED AND HAS BEEN REPLACED BY A SNOW AND BLOWING SNOW ADVISORY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELED THE WIND ADVISORY. THE WIND ADVISORY HAS BEEN REPLACED WITH A SNOW AND BLOWING SNOW ADVISORY. PLEASE REFER TO LAXWSWLOX FOR MORE DETAILED INFORMATION. $$ CAZ059-271915- /O.CON.KLOX.WI.Y.0083.000000T0000Z-070227T2300Z/ ANTELOPE VALLEY- 504 AM PST TUE FEB 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS OVER 50 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH 3 PM PST THIS AFTERNOON. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE INTERSTATE 14 AND HIGHWAY 138. IN AREAS WHICH RECEIVE LITTLE OR NO RAIN...THERE COULD BE AREAS OF BLOWING DUST AND SAND TODAY WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BRUNO/ASR
000 WWUS76 KLOX 271755 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 955 AM PST TUE FEB 27 2007 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY... .GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. WHILE WINDS MAY DIMINISH SOME OVERNIGHT...WINDS MAY REACH ADVISORY LEVELS AGAIN ON WEDNESDAY. CAZ059-280100- /O.EXT.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/ ANTELOPE VALLEY- 955 AM PST TUE FEB 27 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. IN AREAS WHICH RECEIVE LITTLE OR NO RAIN...THERE COULD BE AREAS OF BLOWING DUST AND SAND TODAY WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WOFFORD
000 WWUS76 KLOX 280035 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 435 PM PST TUE FEB 27 2007 ...A WIND ADVISORY REMAINS IN EFFECT FOR THE ANTELOPE VALLEY... .GUSTY SOUTHWEST TO WEST WINDS ASSOCIATED WITH A STRONG COLD FRONT WILL CONTINUE TO AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. WHILE WINDS MAY DIMINISH SOME OVERNIGHT...WINDS MAY REACH ADVISORY LEVELS AGAIN ON WEDNESDAY. CAZ059-280500- /O.CON.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/ ANTELOPE VALLEY- 435 PM PST TUE FEB 27 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING. SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH WITH LOCAL GUSTS TO 50 MPH WILL AFFECT THE ANTELOPE VALLEY THROUGH EARLY EVENING. MAJOR ROADWAYS THAT WILL LIKELY BE IMPACTED BY THE GUSTY WINDS INCLUDE HIGHWAYS 14 AND 138. IN AREAS WHICH RECEIVE LITTLE OR NO RAIN... THERE COULD BE AREAS OF BLOWING DUST AND SAND THROUGH THIS EVENING WHICH COULD LOCALLY REDUCE VISIBILITIES TO AROUND ONE QUARTER MILE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KAPLAN
000 WWUS76 KLOX 280508 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 908 PM PST TUE FEB 27 2007 ...WIND ADVISORY IS NO LONGER IN EFFECT... .GUSTY WESTERLY WINDS WITH LOCAL GUSTS TO 40 MPH WILL CONTINUE ACROSS THE ANTELOPE VALLEY. HOWEVER WINDS SHOULD REMAIN BELOW WIND ADVISORY CRITERIA OVERNIGHT. CAZ059-280615- /O.EXP.KLOX.WI.Y.0083.000000T0000Z-070228T0500Z/ ANTELOPE VALLEY- 908 PM PST TUE FEB 27 2007 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. GUSTY WEST TO NORTHWEST WINDS 15 TO 25 MPH WITH LOCAL GUSTS TO 35 MPH WILL CONTINUE ACROSS THE ANTELOPE VALLEY OVERNIGHT. ANOTHER WIND ADVISORY MIGHT BE NEEDED FOR WEDNESDAY AFTERNOON ACROSS THE ANTELOPE VALLEY ONCE AGAIN. $$ KAPLAN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Feb 26, 3:10 PM PST, 4 hours 37 minutes earlier.
Area forecast discussion, Feb 26, 3:10 PM PST, 4 hours 37 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 310 PM PST MON FEB 26 2007 .SHORT TERM...TONIGHT THROUGH WEDNESDAY. COMPLEX FORECAST AHEAD WITH UNSETTLED WEATHER SYSTEMS MOVING ACROSS CENTRAL AND SOUTHERN CALIFORNIA THROUGH WEDNESDAY. THE FIRST SYSTEM IS DROPPING DOWN THE WEST COAST AND STRENGTHENING THIS AFTERNOON. WATER VAPOR IMAGERY REVEALS A DEEPENING LOW PRESSURE CENTER WITH THE TROUGH AXIS DIGGING SOUTHWARD. THIS ACTIVITY WILL HELP THE VERY STRONG 140KT JET STREAM ASSOCIATED WITH THE STORM TO SAG ACROSS CENTRAL CA OVERNIGHT. THIS JET AXIS SEEMS TO BE THE BEST AREA FOR RAIN DEVELOPMENT...SO EXPECT RAIN TO INCREASE ACROSS SAN LUIS OBISPO AND WESTERN SANTA BARBARA COUNTIES THIS EVENING...THEN ACROSS VENTURA AND LOS ANGELES COUNTIES LATE TONIGHT. CLOUDS ARE ALREADY ON THE INCREASE OUT AHEAD OF THE STORM AND THERE COULD BE LIGHT PRECIPITATION IN ADVANCE OF THE FRONT THIS EVENING. PRECIPITATION AMOUNTS TONIGHT SHOULD RANGE FROM 0.30-0.50 INCHES VALLEYS AND 1.0 INCHES MOUNTAINS IN THE NORTH...AND 0.15-0.30 INCHES VALLEYS AND 0.50 INCHES MOUNTAINS IN THE SOUTH. SNOW LEVELS LOWER SOME TO 5000 FT BUT MAINLY AFTER THE PRECIPITATION TURNS MORE SHOWERY BEHIND THE COLD FRONT TOMORROW MORNING. RIDGETOP WINDS WILL REMAIN GUSTY OVERNIGHT AS WINDS ALOFT ARE VERY STRONG. RAIN WILL TAPER TO SHOWERS FROM NORTH TO SOUTH EARLY TUESDAY MORNING AS THE FRONT PUSHES ON THROUGH THE REGION. HIGHEST RAIN CHANCES WILL BE ACROSS LOS ANGELES COUNTY FIRST THING ON TUESDAY...THEN MOST AREAS WILL SEE SCATTERED SHOWERS FOR THE REMAINDER OF THE DAY. TEMPERATURES ON TUESDAY WILL BE COOLER THAN TODAY AND SNOW LEVELS FALL TO AROUND 3500-4000 FEET DURING THE DAY. THE SECOND STORM SYSTEM ARRIVES TO THE CENTRAL COAST TUESDAY EVENING AND TO THE LOS ANGELES AREA BY WEDNESDAY MORNING. ALTHOUGH BOTH SYSTEMS HAVE A SIMILAR LOOK AND APPEAL...THE STORM ON WEDNESDAY MAY HAVE A GREATER IMPACT DUE TO THE LOWER SNOW LEVELS. AT THIS TIME DO NOT ANTICIPATE WARNING CRITERIA FOR SNOW AMOUNTS BUT WE WILL NEED TO MONITOR CONDITIONS FOR SNOW ADVISORY LEVEL ACROSS THE MOUNTAINS AND HIGHER FOOTHILLS. HAVE BUMPED RAIN CHANCES UP CLOSER TO 60% FOR TUESDAY NIGHT...WITH STEADY PRECIPITATION TURNING TO SHOWERS QUICKLY BEHIND THIS PASSING FRONTAL SYSTEM. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. NORTHWEST FLOW ALOFT WILL KEEP A FEW SHOWERS GOING ON THE UPSLOPE SIDE OF THE MOUNTAINS WEDNESDAY NIGHT. CONDITIONS LOOK A LITTLE DRIER FOR THE REST OF THE WEEK...HOWEVER THERE IS ANOTHER WEAK UPPER TROUGH DROPPING THROUGH THE REGION LATE THURSDAY THAT WILL KEEP TEMPERATURES ON THE COOL SIDE. HIGH PRESSURE BUILDS INTO SOUTHERN CALIFORNIA FRIDAY AND SATURDAY. THERE IS MEDIUM-RANGE AGREEMENT OF A WEAK SYSTEM APPROACHING LATER IN THE WEEKEND WITH SOUTHWEST WINDS ALOFT. THIS COULD RESULT IN INCREASING CLOUDS AND CAN NOT RULE OUT A RISK OF SHOWERS...BUT TOO EARLY TO PUT MUCH INTO THIS IDEA. && .AVIATION...26/2215Z AN APPROACHING FRONT WILL BRING INCREASING CLOUDS AND LIGHT RAIN SHOWERS TO MOST TAF SITES TONIGHT WITH MVFR CONDITIONS LIKELY. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...BOLDT AVIATION...SWEET HTTP://WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Feb 26, 6:00 AM PST, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON FEB 26 2007 CAZ034>041-044>047-051>054-059-087-088-271400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- LOS ANGELES COUNTY VALLEYS-SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- 600 AM PST MON FEB 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY HAZARDOUS CONDITIONS WILL OCCUR AT THE BEACHES TODAY WITH BOTH HIGH SURF AND RIP CURRENTS. OVERNIGHT A WINTER STORM WILL MOVE THROUGH THE AREA AND BRING HAZARDOUS WET WEATHER DRIVING CONDITIONS TO THE LOW ELEVATIONS WITH HAZARDOUS WINTER WEATHER ABOVE 4000 FEET. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY HIGH SURF AND DANGEROUS RIP CURRENTS WILL CONTINUE TO MAKE THE COAST A HAZARDOUS PLACE TO BE. SHOWERS WILL CONTINUE THROUGH WEDNESDAY WITH SNOW LEVELS AS LOW AS 3500 FEET. THE WEATHER SHOULD BE HAZARD FREE FROM THURSDAY ON. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 4:23 AM PST | Snow and Blowing Snow Advisory | LOX | 29 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.